Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Apr 20, 2021, 11:44 AM EDT for Lee County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2021, 11:44 AM EDT (15:44 UTC)
- Expired
- Apr 20, 2021, 12:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Tampa Bay, FL
County Lee County, FL
The radar
The Tampa radar (KTBW), 153 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.3
The text
As transmitted.
438
WWUS82 KTBW 201544
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1144 AM EDT Tue Apr 20 2021
FLZ165-265-201630-
Inland Lee FL-Coastal Lee FL-
1144 AM EDT Tue Apr 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEE COUNTY UNTIL 1230 PM
EDT...
At 1144 AM EDT, Doppler radar was tracking a strong thunderstorm
near Harlem Heights, or 7 miles southeast of Cape Coral, moving east
northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cape Coral, Fort Myers, Lehigh Acres, San Carlos Park, McGregor, East
Dunbar, Pine Manor, Lovers Key State Park, Olga, Southwest Florida
Airport, Harlem Heights, Iona, Cypress Lake, Buckingham, Villas,
Three Oaks, Whiskey Creek, Page Park, Page Field Airport and Punta
Rassa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2636 8198 2653 8204 2674 8166 2646 8156
2643 8156 2642 8161 2642 8165 2641 8166
TIME...MOT...LOC 1544Z 252DEG 20KT 2647 8193
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Apr 20, 7:58 AM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Apr 20, 7:58 AM EDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
758 AM EDT Tue Apr 20 2021
.AVIATION...
VCTS in place for all terminals through much of the day with
MVFR/IFR cigs and some limited vsbys in thunderstorms moving off
the Gulf over the peninsula. Light winds this morning will become
generally southwest to west through today, with some gustiness
possible, especially near convection. A period of rain-free
conditions is currently forecast for KTPA/KPIE/KLAL for the
overnight period, with the other TAF sites keeping showers and
thunderstorms in the forecast through Wednesday morning.
&&
.Prev Discussion... /issued 331 AM EDT Tue Apr 20 2021/
..ISOLATED SEVERE THUNDERSTORMS POSSIBLE PRIMARILY SOUTH OF
INTERSTATE 4 TODAY...
..PERIODS OF HEAVY RAINFALL MAY CAUSE MINOR FLOODING IN SOME
SPOTS...
SHORT TERM (Today)...
After a surprisingly quiet day for much of the forecast area along
and north of the I-4 corridor, we look to today for another round
of locally heavy rainfall and a severe threat...
A stalled frontal boundary remains over South Florida and
stretches southwest into the Southwest Gulf of Mexico at the start
of the period. A shallow shortwave over Texas will quickly
traverse east across the northern Gulf. This shortwave along with
the the placement of the right entrance region of the upper level
jet will promote lift and cause an area of surface low pressure to
form over the Central Gulf. A slight northward jog of the front
is possible but it will likely remain south of I-4. 01Z RAP
forecast shows the breaking of mixed-layer CIN over SWFL by 11Z,
eroding as far north as Polk county by 15Z. 1000-2000 J/kg MLCAPE
will be in place across this area (south of the boundary) with
35-40 knots of 0-6km shear. By 7AM this morning, both NAM and RAP
forecast soundings over Fort Myers shows meaningful curvature in
0-1km and 0-3km hodographs, respectively... This means we can't
completely rule out a quick spin-up producing a waterspout or
tornado. Furthermore, a fat CAPE profile with 500mb temps of
around -11C suggest hail will also be a threat in addition to
isolated damaging wind gusts. This will be more likely with any
robust rotating updrafts we may get that'll be able to sustain
hail growth aloft... The severe threat I just described will be
confined south of the boundary (likely south of Tampa Bay). The
threat should diminish some through late afternoon as surface
winds veer due to the front slowly starting to get nudged back
southward... High temperatures will be pleasant (mid 70s to low
80s) today due to the rain and cloud cover.
LONG TERM (Wednesday Through Tuesday Morning)...
As high pressure begins to build in across the Central US on
Wednesday, the frontal boundary will be nudged to southern FL
and rain chances should mostly be confined to the southern
portion of the state, including Southwest FL. The pesky front
eventually gets driven away from us as a secondary cold front
pushes through the region on Thursday. This will push in cooler
and drier airmass with highs expected to be rather comfortable
on Thursday. A gradual warming trend will then occur as the high
shifts off to our east leading to an east and then southwest
wind shift.
The weekend will welcome our next weather system as a shortwave
arrives from California. Low pressure is expected to form along
the Central Gulf coast states on Saturday bringing our flow out of
the south. Consequently, surface dewpoints will rise back to near
70 degrees aiding helping to fuel at least some weak surface-
based instability across the warm sector. As the surface low gets
pulled northeast, a southwesterly 850mb jet will increase across
the warm sector to around 30-35 knots (over the eastern Gulf) per
the GFS. The low-level WAA this jet will produce out ahead of what
might be a equal-line feature along a cold front would allow the
convection to sustain itself. Lift from the right-front quadrant
of the upper level jet streak may compensate for meager mid-level
height falls. Lift from the right-front quadrant of the upper
level jet streak may compensate for meager mid-level height falls.
With 40-50 knots of bulk shear in place it's hard to ignore the
fact we may have a damaging wind threat by Sunday if this scenario
pans out. The 12Z ECMWF looks to be even more robust with a
deeper shortwave, placement of the jetstreak over us, and slightly
better height falls. We'll have to wait around for a few more
days before we start to pinpoint the severe threat - but this was
just to say that it's not negligible at this point in time... Look
for the front moving through on Sunday to not really cool us off
other than lower our dewpoints just a hair. This is mainly because
the shortwave, low pressure, etc. is originating from a lower
latitude and propagating eastward. Meaning there is not a "cool"
airmass that will be able to punch its way into FL.
AVIATION...
(Valid 06Z) Prevailing VFR currently with the exception of PGD
that has IFR CIGS and LAL that is under MVFR cigs. Showers and
thunderstorm coverage will begin to fire off by 09-10Z with VCTS
in place across most terminals. TEMPO TSRA with MVFR or IFR
conditions through the morning. This may persist into the
afternoon but timing and coverage precludes additional TEMPO
groups past 16Z. Prevailing winds out of the southwest to
northwest this afternoon, with the exception of influences from
convection. MVFR ceilings are likely to persist through the
remainder of the period.
MARINE...
Stalled frontal boundary remains across South Florida and extends
into the Central Gulf. Showers and thunderstorms are likely
beginning this morning through the afternoon hours. This will sag
south of Tampa Bay by the evening hours and convection is likely
to continue through Wednesday morning off the coast of Southwest
Florida. A secondary cold front brings slightly cooler and drier
air into the area on Wednesday. These storms will be capable of
producing frequent lightning, gusty winds, locally higher seas,
small hail, and perhaps even a waterspout. If venturing out on the
boat, be sure to have a way to receive alerts and seek safety in
a harbor until the weather passes. Cautionary headlines may be
necessary by Friday and Saturday.
FIRE WEATHER...
Low dispersions are expected this afternoon north of I-4
tomorrow. Showers and thunderstorms will produce gusty outflow
boundary with variable winds. Otherwise, no major concerns
regarding fire weather for the next several days as ample
precipitation will keep the fire weather threat at bay.
&&
.Preliminary Point Temps/PoPs...
TPA 79 69 80 61 / 80 20 10 0
FMY 82 72 83 64 / 90 70 50 0
GIF 81 67 83 60 / 90 30 10 0
SRQ 80 70 79 62 / 90 40 20 0
BKV 80 63 81 55 / 70 10 0 0
SPG 79 70 79 64 / 80 30 10 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Gulf waters...None.
&&
AVIATION...05/Carlisle
Previous Discussion...NormanHazardous weather outlook, Apr 20, 6:01 AM EDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 601 AM EDT Tue Apr 20 2021 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-202200- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee- 601 AM EDT Tue Apr 20 2021 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Thunderstorms are expected. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rainfall...and frequent deadly lightning strikes. A few of the storms could become strong to severe and produce damaging winds, hail, and an isolated tornado. ...FLOOD IMPACT... Locally heavy rainfall is expected. The heavy rain will could cause flooding of low lying and poor drainage areas as well as the ponding of water on roadways. Motorists should exercise caution. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. ...THUNDERSTORM IMPACT... On Wednesday, scattered thunderstorms are expected south of Interstate 4. These storms will be capable of producing strong gusty winds...locally heavy rainfall...and frequent deadly lightning strikes. Another chance of thunderstorms returns this weekend. ...FLOOD IMPACT... On Wednesday, locally heavy rainfall is possible across southwest FLorida. Heavy rain may produce localized flooding of low lying and poor drainage areas as well as the ponding of water on roadways in this area. Motorists should exercise caution. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today.
In the hours before
Special weather statement, Apr 20, 8:51 AM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
851 AM EDT Tue Apr 20 2021
FLZ142-242-201315-
Coastal Citrus FL-Inland Citrus FL-
851 AM EDT Tue Apr 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CITRUS COUNTY UNTIL 915
AM EDT...
At 850 AM EDT, Doppler radar was tracking a strong thunderstorm over
Homosassa, or near Homosassa Springs, moving northeast at 50 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Inverness, Homosassa Springs, Beverly Hills, Inverness Highlands
South, Inverness Airport, Inverness Highlands North, Crystal River
Airport, Black Diamond, Homosassa, Hernando, Sugarmill Woods, Arbor
Lakes, Lecanto, Green Acres, Leisure Acres, Crystal Oaks, Inverness
Highlands, River Lakes Manor, Pine Ridge and Citrus Hills.
LAT...LON 2881 8274 2901 8240 2879 8226 2869 8268
2871 8269 2871 8270
TIME...MOT...LOC 1250Z 245DEG 44KT 2877 8260
TBWSpecial weather statement, Apr 20, 10:40 AM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1040 AM EDT Tue Apr 20 2021
FLZ052-057-201530-
Highlands FL-Polk FL-
1040 AM EDT Tue Apr 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR HIGHLANDS AND SOUTHEASTERN POLK
COUNTIES UNTIL 1130 AM EDT...
At 1040 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Avon Park to 7 miles northwest of Venus.
Movement was northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Sebring, Avon Park, Lake Placid, Sebring Regional Airport, Sylvan
Shores, Lake Istokpoga, Brighton, Cornwell, Sebring Shores, Lake
Josephine, Archbold, Placid Lakes, Lorida, Avon Park Executive
Airport and Avon Park Air Force Range.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2721 8116 2713 8117 2712 8127 2710 8127
2704 8149 2758 8156 2777 8118 2772 8116
2757 8116 2755 8121 2749 8121 2744 8114
2739 8112 2736 8104 2734 8105 2730 8103
2729 8100 2723 8098 2721 8094
TIME...MOT...LOC 1440Z 244DEG 28KT 2755 8149 2715 8143
TBWSpecial weather statement, Apr 20, 11:44 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1144 AM EDT Tue Apr 20 2021
FLZ165-265-201630-
Inland Lee FL-Coastal Lee FL-
1144 AM EDT Tue Apr 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEE COUNTY UNTIL 1230 PM
EDT...
At 1144 AM EDT, Doppler radar was tracking a strong thunderstorm
near Harlem Heights, or 7 miles southeast of Cape Coral, moving east
northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cape Coral, Fort Myers, Lehigh Acres, San Carlos Park, McGregor, East
Dunbar, Pine Manor, Lovers Key State Park, Olga, Southwest Florida
Airport, Harlem Heights, Iona, Cypress Lake, Buckingham, Villas,
Three Oaks, Whiskey Creek, Page Park, Page Field Airport and Punta
Rassa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2636 8198 2653 8204 2674 8166 2646 8156
2643 8156 2642 8161 2642 8165 2641 8166
TIME...MOT...LOC 1544Z 252DEG 20KT 2647 8193
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:37 AM EDT | Special Marine Warning | TBW | 38 min | |
| Apr 20, 8:51 AM EDT | Special Weather Statement | TBW | Citrus | 24 min |
| Apr 20, 10:40 AM EDT | Special Weather Statement | TBW | Highlands | 50 min |
| Apr 20, 1:12 PM EDT | Areal Flood Advisory | TBW | Polk | 2 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.